Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 174, NWS Little Rock, AR

May 27, 2001Pike County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 9:57 PM CDT for Pike County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 9:57 PM CDT (02:57 UTC)
Expired
May 27, 2001, 10:45 PM CDT
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Pike County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 10:20 PM CDTThunderstorm Wind 50 EKirby, ARThunderstorm winds downed some large tree limbs.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.9

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 8 hours 27 minutes earlier.

Area forecast discussion, May 27, 1:30 PM CDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 27 2001

MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA
INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK
OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL
AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO
LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON
AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA
AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS
UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK.

(ZIEGENBEIN - MY LAST AFD/ZONES  - RETIRING AFT@ER 32 YEARS)

.LIT...NONE.

In the hours before

Local storm report, May 27, 4:56 PM CDT, 5 hours 1 minute before
BULLETIN - IMMEDIATE BROADCAST REQUESTED
AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT SUN MAY 27 2001

SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT.

IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES...

ARC045-053-085-117-119-145-280300-
IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6
COUNTIES...

FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE

ARC035-037-077-095-107-123-147-280300-
IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...

ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND
CROSS

ARC023-280300-
IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY...

CLEBURNE

ARC001-025-041-043-069-079-280300-
IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES...

LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA

46
Special weather statement, May 27, 5:10 PM CDT, 4 hours 47 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM...

TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO
NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION...
A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS...
AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS.

WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND
WEST MEMPHIS...AND EAST OF CONWAY AND RISON.

IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO
PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS.

PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE
FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA.

46
Local storm report, May 27, 8:15 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    SNOW LAKE                 AR   1.75 INCH HAIL
05/27/01   DESHA                          REPORTED BY PUBLIC.

0510 PM    3 N ETHEL                 AR   1.75 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY PUBLIC.

0605 PM    STUTTGART                 AR   1 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY SHERIFFS
                                          OFFICE.

0640 PM    5 NE SARDIS               AR   .75 INCH HAIL
05/27/01   SALINE                         AT THE EAST END
                                          COMMUNITY. REPORTED BY
                                          PUBLIC.

0720 PM    ALMYRA                    AR   1.25 INCH HAIL
05/27/01   ARKANSAS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    2 NW MT IDA               AR   .75 INCH HAIL
05/27/01   MONTGOMERY                     REPORTED BY SHERIFFS
                                          OFFICE.
Local storm report, May 27, 8:48 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
848 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    CROCKETTS BLUFF           AR   1.75 INCH HAIL
05/27/01   ARKANSAS                       HAIL RANGED FROM THE
                                          SIZE OF WILD PLUMS TO
                                          GOLFBALL SIZE. REPORTED
                                          BY PUBLIC.

0815 PM    CROCKETTS BLUFF           AR   .88 INCH HAIL
05/27/01   ARKANSAS                       DIME TO NICKEL SIZE
                                          HAIL. REPORTED BY PUBLIC.

0815 PM    MT IDA                    AR   1.25 INCH HAIL
05/27/01   MONTGOMERY                     WINDSHIELD BROKEN BY
                                          HAIL JUST NORTH OF
                                          TOWN. REPORTED BY
                                          SHERIFFS OFFICE.

0827 PM    2 E MT IDA                AR   1 INCH HAIL
05/27/01   MONTGOMERY                     DIME TO QUARTER SIZE
                                          HAIL. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Local storm report, May 27, 8:59 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
859 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    HOLLY GROVE               AR   .75 INCH HAIL
05/27/01   MONROE                         REPORTED BY PUBLIC.
Local storm report, May 27, 9:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
937 PM CDT SUN MAY 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 PM    DAISY                     AR   .88 INCH HAIL
05/27/01   PIKE                           REPORTED BY SHERIFFS
                                          OFFICE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:05 PM CDTSevere Thunderstorm WarningLZKArkansas40 min
May 27, 7:56 PM CDTSevere Thunderstorm WarningLZKMontgomery49 min
May 27, 8:01 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe39 min
May 27, 8:37 PM CDTSevere Thunderstorm WarningLZKMonroe23 min
May 27, 9:19 PM CDTSevere Thunderstorm WarningLZKPike41 min
May 27, 9:28 PM CDTSevere Thunderstorm WarningLZKMonroe32 min
May 27, 9:36 PM CDTSevere Thunderstorm WarningLZKPolk39 min
May 27, 10:01 PM CDTSevere Thunderstorm WarningLZKMonroe29 min
May 27, 10:19 PM CDTFlash Flood WarningLZKPike2 hr
May 27, 10:25 PM CDTSevere Thunderstorm WarningLZKDallas45 min
May 27, 10:36 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
May 27, 10:46 PM CDTSevere Thunderstorm WarningLZKDesha44 min
May 27, 10:48 PM CDTSevere Thunderstorm WarningLZKCleveland42 min
May 27, 10:52 PM CDTSevere Thunderstorm WarningLZKPike38 min
May 27, 10:58 PM CDTSevere Thunderstorm WarningLZKGarland42 min
May 27, 11:12 PM CDTSevere Thunderstorm WarningLZKHot Spring48 min
May 27, 11:16 PM CDTSevere Thunderstorm WarningLZKPolk44 min
May 27, 11:26 PM CDTSevere Thunderstorm WarningLZKDrew49 min
May 27, 11:27 PM CDTSevere Thunderstorm WarningLZKDesha48 min
May 28, 12:00 AM CDTSevere Thunderstorm WarningLZKGrant45 min
May 28, 12:15 AM CDTSevere Thunderstorm WarningLZKClark45 min
May 28, 12:44 AM CDTSevere Thunderstorm WarningLZKPolk51 min
May 28, 12:45 AM CDTFlash Flood WarningLZKPike2 hr
May 28, 12:59 AM CDTSevere Thunderstorm WarningLZKClark46 min
May 28, 1:10 AM CDTSevere Thunderstorm WarningLZKArkansas50 min
May 28, 1:17 AM CDTSevere Thunderstorm WarningLZKPike43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.